Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 22, 2019, 6:23 PM CDT for Bourbon County, Crawford County, Kansas; Vernon County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2019, 6:23 PM CDT (23:23 UTC)
- Expired
- Sep 22, 2019, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 6:49 PM CDT | FLASH FLOOD | Fort Scott, KS | REPORTS AROUND THE FORT SCOTT, KANSAS AREA OF SEVERAL ROADS IMPASSABLE DUE TO HIGH WATER. |
| Sep 22, 7:11 PM CDT | FLASH FLOOD | Nevada, MO | LOCAL ROADS AND ONE TO TWO LANES ON WEST AUSTIN BLVD ARE IMPASSABLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS53 KSGF 222323
FFWSGF
KSC011-037-MOC217-230315-
/O.NEW.KSGF.FF.W.0111.190922T2323Z-190923T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
623 PM CDT Sun Sep 22 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Bourbon County in southeastern Kansas...
Northern Crawford County in southeastern Kansas...
Central Vernon County in west central Missouri...
* Until 1015 PM CDT.
* At 622 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen in the last hour in addition to the heavy rain that
fell over the last 24 hours. Flash flooding is expected to begin
shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Nevada... Fort Scott...
Marmaton... Walker...
Walnut... Hepler...
Moundville... Richards...
Milo... Deerfield...
Pawnee Station... Hiattville...
Petersburg... Farlington...
Garland... Porterville...
This warning includes but is not limited to the following low water
crossings...
Highway 54, 3 miles east of Deerfield...
and Route KK at Dry Wood Creek 5 miles northwest of Moundville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3776 9508 3791 9463 3792 9407 3780 9407
3755 9508
$$
Titus1 follow-up statement
717
WGUS73 KSGF 230305
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1005 PM CDT Sun Sep 22 2019
KSC011-037-MOC217-230315-
/O.EXP.KSGF.FF.W.0111.000000T0000Z-190923T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Crawford KS-Vernon MO-
1005 PM CDT Sun Sep 22 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN BOURBON...NORTHERN CRAWFORD
AND CENTRAL VERNON COUNTIES WILL EXPIRE AT 1015 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3776 9508 3791 9463 3792 9407 3780 9407
3755 9508
$$
TitusWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:22 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 22, 6:22 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
622 PM CDT Sun Sep 22 2019
...Updated for 00Z Aviation Discussion...
.SHORT TERM...(This evening through Monday)
Issued at 201 PM CDT Sun Sep 22 2019
A large area of rain (occasionally heavy) continues to shift
northeast along the Interstate 44 corridor this afternoon. This
rain is occurring in association with a short wave trough and
beneath the right-entrance region of an upper level jet streak.
Meanwhile, scattered thunderstorms have developed in association
with an approaching cold front across eastern Kansas.
As we head into this evening, the main area of rain will continue
to shift northeast into eastern Missouri. Convection along that
cold front should fill in a bit and track into western Missouri
early this evening and then impact much of the area from later
this evening into the early overnight period. Showers and storms
should end across south-central Missouri either late tonight or
early Monday morning.
We have kept the Flash Flood Watch going for extreme southeastern
Kansas and west-central Missouri with one more potential round of
heavy rainfall expected. We cannot rule out a locally damaging
wind gust or two with these storms given ample amounts of CAPE and
deep layer shear.
The prospects then look good for fog late tonight and early
Monday morning as skies begin to clear behind that passing cold
front. It would not be surprising if we need a Dense Fog Advisory
for areas near and west of the I-44 corridor at some point.
Once the fog dissipates, Monday looks pleasant as surface high
pressure builds into the area. Highs should range from the upper
70s to lower 80s.
.LONG TERM...(Monday Night through Sunday)
Issued at 201 PM CDT Sun Sep 22 2019
That front will then lift back north into the area from Monday
night into Tuesday beneath a confluent flow aloft. Chances for
showers and thunderstorms will increase once again starting late
Monday night and especially from Tuesday through at least
Wednesday night.
That frontal boundary should eventually lift north of the area as
we get into later Thursday as the upper level flow becomes more
southwesterly ahead of upper level energy over the southwestern
U.S. While we may see a short break from shower and thunderstorm
potential, that lifting upper level energy should bring additional
opportunities to the area to end the week.
Temperatures for much of the week should be near or slightly above
normal.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 622 PM CDT Sun Sep 22 2019
Showers and storms ahead of a cold front will continue to move
across the region this evening before clearing out of the area
later tonight. Some stratus and fog is also possible in the wake
of the front late tonight and early Monday morning, with the
potential for both IFR ceilings and visibilities. High pressure
then settles in for the remainder of the day with mainly sunny
skies.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 AM CDT Monday for MOZ055-056-066-067-
077-078.
KS...Flash Flood Watch until 1 AM CDT Monday for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...RaberdingHazardous weather outlook, Sep 22, 3:53 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 353 PM CDT Sun Sep 22 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 353 PM CDT Sun Sep 22 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated fog risk. DISCUSSION... Scattered to numerous showers and thunderstorms will push east across the outlook area tonight along an advancing cold front. Locally heavy rainfall and a risk for flooding will persist into this evening primarily across extreme southeastern Kansas and west-central Missouri. A few storms may also produce locally damaging wind gusts this evening. Areas of fog will develop overnight reducing visibilities to less than one mile. The highest probability for fog will be near and north of the Interstate 44 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of fog will exist Monday morning reducing visibilities to less than one mile. Chances for showers and thunderstorms will then return from later Monday night through much of the week. A few strong to marginally severe storms will be possible on Tuesday mainly across southeastern Kansas and west-central Missouri. Locally heavy rainfall will also be possible, mainly on Tuesday. Brisk and gusty south winds are expected on Friday with gusts over 30 mph possible across southeastern Kansas and western Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 12:55 PM CDT | Areal Flood Advisory | SGF | Bourbon, Cherokee, Crawford | 6 hr |
| Sep 22, 6:52 PM CDT | Special Weather Statement | SGF | Crawford | 38 min |
| Sep 21, 8:15 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
Nearby
Flash Flood Warnings in Kansas, 2019Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.